Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 92, NWS Austin/San Antonio, TX

July 15, 2025Edwards County, Kerr County, Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2025, 5:10 AM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2025, 5:10 AM CDT (10:10 UTC)
Expired
Jul 15, 2025, 8:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Edwards County, TX, Kerr County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

673 
WGUS54 KEWX 151010
FFWEWX
TXC137-265-385-151315-
/O.NEW.KEWX.FF.W.0092.250715T1010Z-250715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
510 AM CDT Tue Jul 15 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northeastern Edwards County in south central Texas...
  Northwestern Kerr County in south central Texas...
  Real County in south central Texas...

* Until 815 AM CDT.

* At 510 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Some of these areas have 
  experienced 2 to 6 inches the past 6 hours. Flooding is likely 
  happening due to wet and saturated soils of recent rains. 
  Additional 1 to 2 inches of rainfall possible over some of the 
  affected areas.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Leakey, Tuff, Lost Maples State Natural Area, Prade Ranch and 
  Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3007 10035 3029 10032 3029 9963 2963 9960
      2963 9973 2981 9982 2994 9995 3007 10016

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

OB
2 follow-up statements
798 
WGUS74 KEWX 151048
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
548 AM CDT Tue Jul 15 2025

TXC137-265-385-151315-
/O.CON.KEWX.FF.W.0092.000000T0000Z-250715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kerr TX-Real TX-
548 AM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT THIS 
MORNING FOR NORTHEASTERN EDWARDS, NORTHWESTERN KERR AND REAL 
COUNTIES...

At 548 AM CDT, Doppler radar indicated moderate to localized heavy 
rain with thunderstorms. The intensity has dropped during the past 
30 minutes with rain rates ranging from  1 to 2 inches per hour. So, 
can't rule out 1 to 2 inches of rainfall within the next couple of 
hours if radar trends continue.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Leakey, Tuff, Lost Maples State Natural Area, Prade Ranch and 
  Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3007 10035 3029 10032 3029 9963 2963 9960
      2963 9973 2981 9982 2994 9995 3007 10016

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

OB
857 
WGUS74 KEWX 151311
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
811 AM CDT Tue Jul 15 2025

TXC137-265-385-151321-
/O.EXP.KEWX.FF.W.0092.000000T0000Z-250715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kerr TX-Real TX-
811 AM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT THIS MORNING FOR 
NORTHEASTERN EDWARDS, NORTHWESTERN KERR AND REAL COUNTIES...

The heavy rain has ended. This warning is being replaced with a 
Flood Advisory. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 100 PM CDT for a portion of 
south central Texas.

&&

LAT...LON 3007 10035 3029 10032 3029 9963 2963 9960
      2963 9973 2981 9982 2994 9995 3007 10016

$$

BF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:15 AM CDT, 3 hours 55 minutes earlier. Its key messages:

  • Flood Watch remains in effect until 1 PM Tuesday for the Hill Country, southern Edwards Plateau, and portions of the Rio Grande Plains and I-35 corridor.
  • Additional rainfall of 1-3 inches with isolated higher totals up to 6 inches possible mainly this morning. Additional river rises are possible.
  • Drier conditions mid to late week with slightly higher temperatures.
Area forecast discussion, Jul 15, 1:15 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
115 AM CDT Tue Jul 15 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Flood Watch remains in effect until 1 PM Tuesday for the Hill
  Country, southern Edwards Plateau, and portions of the Rio Grande
  Plains and I-35 corridor.

- Additional rainfall of 1-3 inches with isolated higher totals up
  to 6 inches possible mainly this morning. Additional river rises
  are possible.

- Drier conditions mid to late week with slightly higher
  temperatures.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 113 AM CDT Tue Jul 15 2025

As of about midnight Tuesday, scattered showers and storms
associated with an MCV near the Mexican border were beginning to
spread northward across the Rio Grande Plains and into the southern
Edwards Plateau. This activity is tapping into an overlapping
nocturnal intensification of the 850mb low level jet, which is
enhancing convergence within a plume of moist air with precipitable
water values nearing and exceeding 2 inches, corresponding to values
above the 90th percentile for this time of year. Additional showers
and storms are expected over the course of the early morning hours,
with some of the high-resolution models showing a gradual spread of
the rain envelope into the western Hill Country. Boundaries left
behind by storms earlier in the evening may also concentrate
additional downpours along north-to-south lines. The modeled
atmospheric conditions indicate an environment continuing to favor
efficient rainfall, leading to high rain rates which could locally
reach 2 inches per hour at times. The 00Z HREF LPMM indicated the
highest rain totals through this morning could approach 6 inches in
localized spots as showers continue to stream northward.

Much of Tuesday morning's rains will be falling atop sensitive soils
already moistened heavily by Monday morning's rains, leading to an
increased potential for runoff which could trigger flash flooding.
Given these factors, it is prudent to be weather aware and have
multiple methods of receiving weather warnings.

Southwesterly deep-layer flow should cause the overall area of heavy
rain showers and storms to gradually continue northeast during the
morning along with the MCV. Evolution of the MCV itself is
uncertain, though most models move its associated vorticity
northward. There should be a general decrease in the intensity and
coverage of rain late-morning and afternoon as the low-level jet
weakens. However, rains may continue to be enhanced near the MCV as
it drifts out of our area and draws in more unstable air. Most of
the high-resolution guidance has the MCV out of the CWA by Tuesday
evening with a subsequent decrease in rain chances over the area,
though there could be some reinvigoration of isolated showers with
daytime heating over South-Central Texas towards the late afternoon
and early evening.

As we head into Tuesday night into Wednesday, the growth of
subtropical ridging centered over the lower Mississippi Valley is
forecast to nudge the corridor of moist air and convergence farther
to the west, displacing it away from the Gulf and leading to a
reduction in moisture and rain chances. Wednesday looks dry for
most, though ridging appears relatively weak and could allow for an
isolated shower or storm accompanying onshore flow/seabreeze over
the Coastal Plains.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 113 AM CDT Tue Jul 15 2025

Continued extension of the mid- to upper-level Gulf coast ridge into
our area should generally support an increase in daytime
temperatures during the mid to late week with mostly dry conditions.
While medium-range ensembles show a summertime ridge pattern
developing over the course of the week, we are monitoring a tropical
disturbance currently offshore the eastern coast of Florida. As the
ridge builds, this disturbance could track west along or parallel to
the northern US Gulf coast during the latter part of the week. Most
of the model guidance does not bring this feature as far west as our
area, though it will be worth keeping an eye on. Aside from this
disturbance, which could stick around into the weekend, there is
good consensus from ensemble guidance that the broader ridging
pattern holds through the weekend and into Monday with near average
temperatures.

&&

.AVIATION...
(06Z TAFS)
Issued at 113 AM CDT Tue Jul 15 2025

VFR conditions prevail across area terminals as of 06Z, but shortly
that changes into MVFR category as a low cloud deck develops. By
07Z, MVFR cigs are forecast for the I-35 sites and remain through at
least 15Z Tuesday. MVFR cigs are expected to affect the KDRT around
13Z, however, showers and storms could be affecting the site with
cigs coming up and down overnight. VFR conditions return by 16Z for
the I-35 airports and by 19Z for KDRT. A southerly flow around 5 to
10 knots is forecast to dominate overnight across the terminals with
speeds increasing late Tuesday morning to 10 to 15 knots with gusts
of 20 to 25 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              94  76  96  74 /  10   0   0   0
Austin Bergstrom Intl Airport  94  75  96  74 /  10   0   0   0
New Braunfels Muni Airport     95  75  97  73 /  10   0   0   0
Burnet Muni Airport            91  73  92  71 /  20  10   0   0
Del Rio Intl Airport           91  77  96  76 /  30  10   0   0
Georgetown Muni Airport        93  74  94  72 /  10   0   0   0
Hondo Muni Airport             92  74  96  72 /  30  10   0   0
San Marcos Muni Airport        94  74  97  72 /  10   0   0   0
La Grange - Fayette Regional   93  75  94  74 /  10   0   0   0
San Antonio Intl Airport       94  77  96  74 /  10  10   0   0
Stinson Muni Airport           96  77  98  74 /  10  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar-Blanco-
Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano-
Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Zavala.

&&

Short-Term...Tran
Long-Term...Tran
Aviation...17

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:11 PM CDTSpecial Weather StatementEWXKinney34 min
Jul 14, 10:54 PM CDTAreal Flood AdvisoryEWXDimmit, Kinney, Maverick, Uvalde, Zavala3 hr
Jul 14, 11:50 PM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde, Zavala3 hr
Jul 15, 1:20 AM CDTFlash Flood Warning Considerable damage threatEWXDimmit, Edwards, Kinney, Maverick, Real, Uvalde and 1 more7 hr
Jul 15, 3:12 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Jul 15, 3:46 AM CDTAreal Flood AdvisoryEWXKinney3 hr
Jul 15, 4:27 AM CDTAreal Flood AdvisoryEWXBandera, Kerr3 hr
Jul 15, 4:34 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jul 15, 6:10 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr3 hr
Jul 15, 6:25 AM CDTRiver Flood WarningEWXUvalde17 hr
Jul 15, 7:23 AM CDTFlash Flood Warning Considerable damage threatEWXBandera, Gillespie, Kerr, Real, Uvalde3 hr
Jul 15, 7:51 AM CDTRiver Flood WarningEWXUvalde20 hr
Jul 15, 8:12 AM CDTAreal Flood AdvisoryEWXEdwards, Kerr, Real3 hr
Jul 15, 8:25 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde3 hr
Jul 15, 10:18 AM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr3 hr
Jul 15, 5:05 PM CDTRiver Flood WarningEWXUvalde3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.